Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Can I Tell If My Diarrhea Is Caused By Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Diarrhea

...about, it is important to tell your doctor if you have diarrhea so he or she can find the cause and recommend appropriate treatments. Before your diarrhea can be treated, you must figure out what is causing it. Diarrhea is caused by several different things. If an infection or parasite is the cause, you must get rid of the infection or parasite before the diarrhea will clear up. If HIV drugs are causing your diarrhea, it may clear up...
Ask the Experts

Meds & Trail Treatment

Whats all this take on thebody website about trials to sort out diaorreah for HIV people on treatment?This is something that I suffer from and my doctors in UK wont admit its my tablets (combivir and sustiva) and i get bad stomach pains and have for...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...know what specific "trials to sort out diarrhea for HIV people on treatment" you are referring to. Certainly diarrhea can be caused by many HIV medications: however, it has many other potential etiologies as well. Persistent diarrhea in the... Read more »

Overcoming Diarrhea with the use of Calcium supplement.

Actually, this isn't a question, but a helpful hint to the on-going distress of diarrhea caused by almost all HIV drugs. I have found that the intake of 500mg Calcium TID (500mg, AM & 1000 mg, PM if preferred) the most helpful of all. I was having...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Thanks -- many of my patients have also noted that benefit from Calcium (which is a good idea to take anyway to help bone strength and perhaps blunt neuropathy). Keith Henry, M.D. Read more »

Could this be HIV related?

I have been HIV positive for 8 months. All my bloodwork is great and I am not on any meds. My problem is I have developed diarreaha and have had it off and on for about a month. Could this be related to HIV? Thanks.
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...You need to see a doctor about this. Intermittent diarrhea for a month is a cause for concern with or without HIV. You may have some gastrointestinal infection or other illness causing the diarrhea, and you Read more »

Newborn / HIV

What treatments should a newborn HIV baby have for diarrhea and diaper rash?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The cause of the diarrhea needs to be established and treatment targeted at any identified cause. A range of problems from infections Read more »
Articles
AIDS InfoNet

Diarrhea

...than a few days. What Causes Diarrhea? It can be difficult to find out what is causing diarrhea. Diarrhea is sometimes caused by an infection in the stomach or intestines. It can also be caused by an inability to digest milk products... Read more »
Body Health Resources Foundation

Diarrhea

...also have nausea, cramps or bloating. Diarrhea is common in people with HIV, whether they're taking HIV meds or not. Diarrhea caused by HIV meds usually lasts only for the first few weeks after you've begun a new medication and then decreases. ... Read more »
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days,... Read more »
The Well Project

Side Effects of HIV Drugs

...Alcohol use, smoking, and recreational drug use Infections Anemia Anemia is a shortage of red blood cells that can be caused by some of the HIV drugs. It is one of the most common causes of fatigue in HIV-positive people. Women are at... Read more »
Connect With Others

Question about Diarrhea Symptom

Posted by scared83, 1 Reply
...have to need to visit the bathroom twice daily and the stool is sometimes loose and watery and others normal. Could this be caused by or a symptom of HIV? Thanks Read more »

diarrhea in hiv

Posted by anonymous123, 3 Replies
...can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Green Stools??? TWICE!

Posted by Anonymous, 2 Replies
...I tested negative at 9 months and after traveling to latin america, I now have green stools after having diarreah a couple of days ago and took immodium!!! i am not sure if this could be related to hiv as I took my 9 Read more »

Bowel Issues (Sorry, not a nice topic)

Posted by Sprite1, 6 Replies
...the symptoms at least I've not had diarrhea" only to wake up early the next morning and going to the bathroom to have a very loose stool. My bathroom habits have changed though. I used to be regular, always one fairly large solid stool about six... Read more »